# SDR 2007UALA00676

- Difficulty date: March 6, 2007
- Submitted: March 13, 2007
- Operation: Air carrier
- Aircraft: N524UA
- Make and model: Boeing 757222
- Aircraft serial: 24977
- Aircraft time: 54,271 hours, 20,070 cycles
- Engine: Pwa PW2037
- Engine time: 52,456 hours, 18,771 cycles
- System (JASC): 7160 · Engine Air Intake System
- Part: Duct
- Condition: Loose
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

RTFL DUE TO SIGNIFICANT VIBRATION IN LEFT ENGINE AFTER TAKEOFF.  COULD NOT ADVANCE POWER W/O VIBRATION INCREASING.  3RD STAGE LPT BLADE FRACTURED.   THE 3RD STAGE LPT BLADES AND VANES WERE SULFIDED.  DURING DISASSEMBLY A BOLT FOR THE OUTER DUCT WAS FOUND FRACTURED.  THE LOOSE DUCT REDUCED AIRFLOW TO THE BLADES AND THE ON-GOING BLADE SULFIDATION CAUSED THE FAILURE OF BLADE.
